MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T6, SELF RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T6, SELF RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T6, SELF RETAINING, AO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the distal drive geometry of the driver shaft, t6, ao had twisted.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to user error of the device due to over-torquing/over-engaging the driver within the screw head.
 
Event or Problem Description
08/01/2024, it was reported by a sales representative via (b)(4) that an ar-18800-03 driver shaft and an ar-18800-04 driver shafts tips snapped in the locking screws.This occurred during a case with no harm to the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On 08/05/2024 additional information was provided by the sales representative via email who stated that the event took place on 07/31/2024.One head of one of the t6 drivers was completely removed from the screw head.The other t6 driver head seemed to have a left a small piece behind, lodged and fused with the screw head to the point the surgeon was unable to retrieve all of it.He decided best to leave it in place.There was one photo taken and is attached.The procedure was completed with an additional non-retaining t6 driver to implant the final two screws.No harm to the patient was recorded.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.

Brand Name
DRIVER SHAFT, T6, SELF RETAINING, AO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20074989
Report Number1220246-2024-07277
Device Sequence Number3034969
Product Code LXH
UDI-Device Identifier00888867385566
UDI-Public00888867385566
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T6, SELF RETAINING, AO
Device Catalogue NumberAR-18800-03
Device Lot Number1392347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer08/26/2024
08/05/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/12/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown